Alert archive / Indiana / Special Weather Statements in 2016

Special Weather Statement, NWS Northern Indiana

July 29, 2016Kosciusko County, Indiana

NWS Northern Indiana issued this special weather statement at Jul 29, 2016, 4:02 PM EDT for Kosciusko County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2016, 4:02 PM EDT (20:02 UTC)
Expired
Jul 29, 2016, 4:30 PM EDT
In force
28 min
Issued by
NWS Northern Indiana

County Kosciusko County, IN

The radar

The Northern Indiana radar (KIWX), 34 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

898 
WWUS83 KIWX 292002
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EDT FRI JUL 29 2016
 
INZ014>016-292030-
MARSHALL-KOSCIUSKO-FULTON-
402 PM EDT FRI JUL 29 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FULTON...
SOUTHEASTERN MARSHALL AND NORTHWESTERN KOSCIUSKO COUNTIES...

AT 401 PM EDT...A STRONG THUNDERSTORM WAS NEAR ARGOS...OR 8 MILES
NORTH OF ROCHESTER...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WARSAW...ROCHESTER...BOURBON...ARGOS...MENTONE...WALNUT...
TIPPECANOE...ETNA GREEN...ATWOOD...MONOQUET...LITTLE CHAPMAN LAKE...
INWOOD...BIG CHAPMAN LAKE...HOFFMAN LAKE...TALMA...OLD TIP TOWN...
CLUNETTE AND TIOSA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4144 8607 4127 8575 4107 8623 4120 8635
TIME...MOT...LOC 2001Z 230DEG 21KT 4119 8619 
$$

NWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:14 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 29, 2:14 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
214 PM EDT FRI JUL 29 2016

.SYNOPSIS...
Issued at 212 PM EDT Fri Jul 29 2016

Scattered showers and thunderstorms are expected to last into
Saturday afternoon as a low pressure system crosses the region.
Localized flooding due to heavy rain and slow storm movement is
possible through this evening. Lows tonight will be in the 60s.
Highs Saturday will be around 80.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 212 PM EDT Fri Jul 29 2016

Chaotic pattn sfc and aloft this aftn. Old synoptic fntl zone had
mixed into swrn zones w/composite outflw/wk cdfntl zone through
srn MI. Meanwhile aloft...w-e vort channel and wk mid lvl
frontogenesis overhead conts to persist ewd of fractured sw
disturbances extending fm se NE into wrn IL. Given stg
heating/destabilization ongoing xpc dvlpg convn ovr w/sw areas in
proximity to old synoptic bndry will expand ewd inadv of apchg
wave coming out of wrn IL and build ewd acrs nrn IN lt this aftn
and into OH by evening.

Otrws activity contg within composite bndry ovr srn MI into nw OH
likely to persist until lead sw disturbance pivots through this
evening. In all most areas esp nwd of the highway 24 corridor shld
see a more generous coverage of shra/tsra this aftn evening as
this sys works through the area. Contd wk flw aloft within an
appreciably moist airmass again points to localized heavy rainfall
yet without a more coherent focus aloft nor sig ll mass flux no
water related headlines needed.

Ltl chg xpcd on Sat as pattn aloft persists w/primary mid lvl trough
axis finally making a push east lt Sat night. Will expand prior pops
while emphasizing nrn half for btr implied chc both Sat aftn and eve
tied to diurnal heating cycle and persisting mid lvl convergence.

&&

.LONG TERM...(Saturday Night through Friday)
Issued at 212 PM EDT Fri Jul 29 2016

Ridging aloft to build sigly and spread ewd into the wrn Lakes
this pd as east Canada troughing breaks down although that appears
likely to redvlp twd dy8. Regardless lg scale pattn suggestive of
conv complexes dvlpg within nrn periphery of growing
heat/instability dome acrs the plains as erly as lt Tue yet deemed
moreso twd Wed and then persisting through Fri pending degree of
ridging that blds newd into the Grtlks. Regardless at this range
will truncate fallacious blended pops to lwr bound chcs given lack
of model based temporal consensus on both upr ridge placement and
intensity.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 141 PM EDT Fri Jul 29 2016

Low pressure crossing the region will bring scattered showers and
thunderstorms to the terminals late this afternoon into this
evening. Otherwise, with abundant moisture, light winds, and a
stationary front in the area expect low end MVFR and even IFR
ceilings and visibilities to make a return tonight. There are
additional chances for showers and storms Saturday afternoon
beyond the TAF period.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...MCD
SHORT TERM...T
LONG TERM...T
AVIATION...MCD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 29, 3:48 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 AM EDT FRI JUL 29 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-300800-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
348 AM EDT FRI JUL 29 2016 /248 AM CDT FRI JUL 29 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO TONIGHT...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER IS NOT
EXPECTED. HOWEVER...LOCALLY HEAVY RAIN MAY ACCOMPANY STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A LOW CHANCE OF THUNDERSTORMS INTO SATURDAY AND SATURDAY
EVENING. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-300800-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
348 AM EDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO TONIGHT...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A LOW CHANCE OF THUNDERSTORMS INTO SATURDAY AND SATURDAY
EVENING. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jul 29, 2:18 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
118 PM CDT FRI JUL 29 2016

INZ003-291845-
LA PORTE-
118 PM CDT FRI JUL 29 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA PORTE COUNTY...

AT 117 PM CDT...A STRONG THUNDERSTORM WAS OVER TRAIL CREEK. THE STORM
WAS MOVING EAST AT ABOUT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MICHIGAN CITY...LA PORTE...TRAIL CREEK...LONG BEACH...POTTAWATTAMIE
PARK...MICHIANA SHORES...MICHIANA...BYRON...HESSTON...WATERFORD...
SPRINGVILLE AND ROLLING PRARIE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 45 AND 56.
 INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 36 AND 45.
 INTERSTATE 94 IN MICHIGAN NEAR MILE MARKER 0.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4177 8685 4177 8681 4176 8682 4176 8662
      4164 8661 4162 8689
TIME...MOT...LOC 1817Z 089DEG 3KT 4170 8682

NWS
Special weather statement, Jul 29, 2:43 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
143 PM CDT FRI JUL 29 2016

INZ003-291930-
LA PORTE-
143 PM CDT FRI JUL 29 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA PORTE COUNTY...

AT 143 PM CDT...A STRONG THUNDERSTORM WAS NEAR LA PORTE...MOVING EAST
AT AROUND 10 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MICHIGAN CITY...LA PORTE...TRAIL CREEK...LONG BEACH...POTTAWATTAMIE
PARK...MICHIANA SHORES...PINOLA...HESSTON...SPRINGVILLE...
WATERFORD...OTIS AND POTTAWATTOMIE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 38 AND 55.
 INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 34 AND 45.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4175 8686 4176 8661 4154 8667 4159 8693
      4161 8693
TIME...MOT...LOC 1843Z 274DEG 9KT 4166 8677

NWS
Local storm report, Jul 29, 3:31 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HEAVY RAIN       STAR CITY               40.97N 86.56W
07/29/2016  E0.75 INCH       PULASKI            IN   PUBLIC

            30 MINUTE DURATION.

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Local storm report, Jul 29, 3:49 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     FLOOD            WESTVILLE               41.54N 86.90W
07/29/2016                   LA PORTE           IN   TRAINED SPOTTER

            1-3 INCHES OF WATER COVERING THE ROADS.

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Local storm report, Jul 29, 3:57 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     FLOOD            2 SW LA PORTE           41.59N 86.74W
07/29/2016                   LA PORTE           IN   COCORAHS

            WATER COMING INTO BASEMENT. 1.25 INCHES OF
            RAIN IN 20 MINUTES.

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Special weather statement, Jul 29, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EDT FRI JUL 29 2016

INZ014>016-292030-
MARSHALL-KOSCIUSKO-FULTON-
402 PM EDT FRI JUL 29 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FULTON...
SOUTHEASTERN MARSHALL AND NORTHWESTERN KOSCIUSKO COUNTIES...

AT 401 PM EDT...A STRONG THUNDERSTORM WAS NEAR ARGOS...OR 8 MILES
NORTH OF ROCHESTER...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WARSAW...ROCHESTER...BOURBON...ARGOS...MENTONE...WALNUT...
TIPPECANOE...ETNA GREEN...ATWOOD...MONOQUET...LITTLE CHAPMAN LAKE...
INWOOD...BIG CHAPMAN LAKE...HOFFMAN LAKE...TALMA...OLD TIP TOWN...
CLUNETTE AND TIOSA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4144 8607 4127 8575 4107 8623 4120 8635
TIME...MOT...LOC 2001Z 230DEG 21KT 4119 8619

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:43 PM EDTSpecial Weather StatementIWXLaPorte47 min
Jul 29, 3:06 PM EDTAreal Flood WarningIWXLaPorte3 hr
Jul 29, 3:15 PM EDTSevere Thunderstorm WarningIWXLaPorte45 min
Jul 29, 3:43 PM EDTFlash Flood WarningIWXLaPorte3 hr
Jul 29, 6:06 PM EDTAreal Flood AdvisoryIWXHuntington, Wabash3 hr
Jul 29, 6:28 PM EDTSpecial Weather StatementIWXWabash32 min
Jul 29, 10:16 AM EDTAreal Flood AdvisoryIWXBranch3 hr
Jul 29, 1:00 PM EDTSpecial Weather StatementIWXHillsdale30 min
Jul 29, 2:18 PM EDTSpecial Weather StatementIWXBerrien27 min

Nearby

Special Weather Statements in Indiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.